Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Does hip replacment surgery cause troubles with blood clot?

May 2014
User rating for this question
Answered by

Practicing since : 2002
Answered : 6316 Questions
My 86 year old mother has a hip fracture just below the ball end of the femur. Surgery tomorrow, half hip replacement. After her knee surgery she had trouble with blood clots. It's this likely after this hip surgery? Thank you.
Posted Tue, 21 Jan 2014 in General Health
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Yes risk for clots persists but can be minimized Detailed Answer: Hi Pcallbeckharper, Thanks for writing in to us. The trouble with blood clots is more related to the period of immobilization than the surgery itself. You have mentioned that she is rather sedentary. This raises the risk for blood clots after any procedure, especially those requiring immobilization. So my answer to your query will be yes, likelihood of clots exists after hip surgery. However, the risks can be minimized by informing your doctor about the past medical details. They will provide take precautions during and after surgery. I hope that answers your query partly. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor